Posted by St. John on May 11, 2004, at 15:02:27
In reply to Re: Lamictal side effects, posted by T_R_D on May 11, 2004, at 9:22:44
Thanks for the responses and sympathy. I'm not sure what the truth matter is. For now, I'm going to forego the med to see how things come back, and then maybe at another point when I have fewer pressures, try it again. The only thing that makes me think with some certainty that it's the med is that both times the symptoms were similar and unique in my experience. It's as if the outside of my GI track were encased in raw nerve endings--not enough to say, "get me to the hospital," but enough that it's hard to be able to think about anythng else--sort of a pervasive feeling like that spot on your foot you know will become a blister, no matter how you configure your boots, alter your socks, or use moleskin. I do know one thing: short of a medication revolution, I'll never take another straightup AD. I never had any effective results and the negatives, especially weight gain, were overwhelming. The lies we're told are astounding. No one admits that placebos and ssri's are virtually indistinguishable in their results--other than people not getting fat from sugar pills, at least unless they don't take them as candy.
Yes, the ativan does work for the Meniere's if I catch it quickly enough. It doesn't stop it because that's foregone once the vertigo has begun, but it does lessen the effects and shorten the duration of the attack for me. It also acts as a kind of vestibular stablilizer when I'm having generalized dizziness or walking like a drunk even though I'm sober 10 years.
Isn't it facinating that NONE of the literature indicates that Lamictal has the gastrointestinal complications I'm mentioning--nothing that says like other mood stabilizers, some people have the nasuea/distress. Oh well, got to preserve the market.